Vol. 70, No. 1, 1977

Recent Issues
Vol. 328: 1  2
Vol. 327: 1  2
Vol. 326: 1  2
Vol. 325: 1  2
Vol. 324: 1  2
Vol. 323: 1  2
Vol. 322: 1  2
Vol. 321: 1  2
Online Archive
The Journal
Editorial Board
Submission Guidelines
Submission Form
Policies for Authors
ISSN: 1945-5844 (e-only)
ISSN: 0030-8730 (print)
Special Issues
Author Index
To Appear
Other MSP Journals
Noether’s theorem for plane domains with hyperelliptic double

William H. Barker

Vol. 70 (1977), No. 1, 1–9

This paper is motivated by the observation that Noether’s theorem for quadratic differentials fails for hyperelliptic Riemann surfaces. In this paper we provide an appropriate substitute for Noether’s theorem which is valid for plane domains with hyperelliptic double. Our result is somewhat more explicit than Noether’s, and, in contrast with the case of nonhyperelliptic surfaces, it provides a basis for the (even) quadratic differentials which holds globally for all domains with hyperelliptic double. An important fact which plays a significant role in these considerations is that no two normal differentials of the first kind can have a common zero on a domain with hyperelliptic double.

Mathematical Subject Classification 2000
Primary: 30A52, 30A52
Secondary: 14H15
Received: 10 August 1976
Published: 1 May 1977
William H. Barker